MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav shuntsystem (part # fv413t) was implanted during a procedure performed on (b)(6) 2014.According to the complainant, the shunt system was believed to be operated in underdrainage and difficult to adjust.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 11 years, height: 162 centimeters (cm), weight: 59 kilograms (kg), gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deposits on the shuntassistant.Measurement of surface of the housing: deformation detected: no - measured value: -0.01 mm [tolerance (0 ± 0.02mm)].Permeability test: the test showed that the progav shunt system is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 3.56 cmh2o.This is not within the specified tolerance of 9 cmh2o ± 3 cmh2o.An applied pressure of 9 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 9 cmh2o ± 3 cmh2o.According to our results, we can detect a presence of an accelerated outflow.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 20.10 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Adjustability test: the progav was found to be not adjustable.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force test indicates that the brake function of the progav is present.Due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.For more detailed visibility, the proteins/deposits in the valves were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was an accelerated outflow and non- adjustability in the progav valve at the time of our investigation.Detected deposits were the cause of the malfunction.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15810384
Report Number3004721439-2022-00341
Device Sequence Number5615994
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2019
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number20023733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexFemale
Patient Weight59 KG